Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 430, NWS Little Rock, AR

July 3, 2023Garland County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 3, 2023, 5:30 PM CDT for Garland County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2023, 5:30 PM CDT (22:30 UTC)
Expired
Jul 3, 2023, 6:00 PM CDT
In force
30 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Garland County, AR

The radar

The Little Rock radar (KLZK), 76 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:45 PM CDTTSTM WND DMGHot Springs, ARTree blown down along Hot Springs Creek.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1501 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1501 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WUUS54 KLZK 032230
SVRLZK
ARC051-032300-
/O.NEW.KLZK.SV.W.0430.230703T2230Z-230703T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
530 PM CDT Mon Jul 3 2023

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Central Garland County in central Arkansas...

* Until 600 PM CDT.

* At 530 PM CDT, a severe thunderstorm was located over Piney in
  Garland County, or near Hot Springs, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hot Springs...                    Hot Springs Village...
  Mountain Pine...                  Hot Springs Memorial Field...
  Hot Springs National Park...      Rockwell...
  Oaklawn Racetrack...              Gulpha Gorge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3464 9295 3463 9293 3446 9292 3446 9319
      3460 9322
TIME...MOT...LOC 2230Z 265DEG 13KT 3453 9312 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46
1 follow-up statement
502 
WWUS54 KLZK 032244
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
544 PM CDT Mon Jul 3 2023

ARC051-032300-
/O.CON.KLZK.SV.W.0430.000000T0000Z-230703T2300Z/
Garland AR-
544 PM CDT Mon Jul 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL GARLAND COUNTY...

At 543 PM CDT, severe thunderstorms were located from 4 miles 
southwest of Hot Springs Village to Hot Springs, moving east at 15 
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hot Springs...                    Hot Springs Village...
Hot Springs Memorial Field...     Hot Springs National Park...
Rockwell...                       Oaklawn Racetrack...
Gulpha Gorge...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3464 9295 3463 9293 3446 9292 3446 9314
      3462 9311
TIME...MOT...LOC 2243Z 261DEG 14KT 3460 9305 3449 9308 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

46

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:24 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 2:24 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
224 PM CDT Mon Jul 3 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 210 PM CDT Mon Jul 3 2023

High pressure will remain in control through much of the short term.
A weak front dropped south of the CWA earlier today but is expected
to push north by tomorrow as a warm front. Pop-up showers and storms
are expected across much of the state today and Tuesday as we
continue in this summer-time pattern. Showers and thunderstorms are
expected remain scattered and organized severe weather will remain
on the low side. With that said, gusty winds and small hail cannot
be ruled out with storms.

In regards to QPF amounts...this just depends where storms set up.
Overall, QPF amounts will be on the low side across much of the
state. But depending on where storms develop, locations could see up
to half an inch with isolated higher amounts possible.

High temperatures will continue to be hot across the state as
temperatures rise into the 90s with heat index values in the upper
90s and 100s. Overnight low temperatures are not expected to cool a
whole lot with temps in the low to mid 70s.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 210 PM CDT Mon Jul 3 2023

Within a largely zonal mid/upper flow pattern, an elongated upper
ridge over Nrn Mexico will slowly expand NEwrd thru the period.
Flow across AR will become NWrly early as this occurs with
several impulses fcst to push across the area thru the week and
upcoming weekend.

At the sfc, a frontal boundary will push in from the NW Thurs
before stalling on Fri, then lifting Nwrd as a warm front by Sat.
A moisture-rich environment characterized by dewpoint temps in the
70s and PWAT values near 2 inches will readily support rainfall as
sctd and largely diurnal convection develops each day. This will
also keep temps down compared to what's been seen already this
summer with highs in the 80s/90s F for much of the week. Muggy
overnights are expected with lows in the upper 60s to mid 70s F.

Flow aloft should remain WNWrly to nearly zonal thru the weekend
but will de-amplify some as the aforementioned upper ridge pushes
in from the SW. While at least iso/sctd convection will linger,
the highest PoP will shift Ewrd late weekend with temps climbing
back into the mid/upper 90s to perhaps low 100s F.

&&

.AVIATION...
(18Z TAFS)
Issued at 1151 AM CDT Mon Jul 3 2023

Overall, VFR conditions are expected through the period. VCSH have
been written in for HOT/ADF where the threat for some showers and
thunderstorms are the greatest. Other central and southern
terminals could see showers move into the area this evening.
Showers and thunderstorms are expected to dissipate after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     72  91  71  93 /  10  50  10  50
Camden AR         72  89  71  91 /  20  60  10  40
Harrison AR       69  91  69  92 /  10  40  10  50
Hot Springs AR    73  92  72  95 /  30  60  10  40
Little Rock   AR  75  92  74  95 /  20  60  10  40
Monticello AR     75  91  74  93 /  30  70  10  60
Mount Ida AR      70  91  70  93 /  30  60  10  40
Mountain Home AR  70  91  70  92 /  10  40  10  50
Newport AR        74  91  73  91 /  20  50  10  50
Pine Bluff AR     74  91  72  92 /  30  60  10  50
Russellville AR   73  92  72  95 /  20  50  10  40
Searcy AR         73  91  72  93 /  20  60  10  50
Stuttgart AR      75  91  74  93 /  30  50  10  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...233
LONG TERM....69
AVIATION...233
Hazardous weather outlook, Jul 3, 4:29 AM CDT, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Little Rock AR
429 AM CDT Mon Jul 3 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-041000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
429 AM CDT Mon Jul 3 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are once again in the forecast
today, mainly during the afternoon and early evening hours. While
a few strong storms are possible, the chances for organized severe
weather will be limited.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms are expected through much of the upcoming
week. While the potential for strong to severe weather is fairly low
through the week, any strong/severe storms that develop may pose a
damaging wind threat. Temperatures and corresponding heat index
values are expected to be lower owing to increased cloud cover and
widespread rain-cooled air.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/70

In the hours before

Special weather statement, Jul 3, 4:47 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
447 PM CDT Mon Jul 3 2023

ARZ065-032230-
Desha AR-
447 PM CDT Mon Jul 3 2023

...A strong thunderstorm will impact portions of central Desha County
through 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lucca Landing, or near Rohwer, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rohwer...                         Lucca Landing...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3377 9100 3376 9102 3378 9105 3377 9111
      3378 9113 3377 9115 3373 9115 3371 9113
      3369 9122 3377 9130 3391 9112 3386 9107
      3385 9107 3382 9105 3379 9099
TIME...MOT...LOC 2147Z 239DEG 8KT 3374 9120

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Jul 3, 5:03 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
503 PM CDT Mon Jul 3 2023

ARZ140-340-032245-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
503 PM CDT Mon Jul 3 2023

...Strong thunderstorms will impact portions of southwestern Polk
County through 545 PM CDT...

At 503 PM CDT, Doppler radar was tracking strong thunderstorms
extending from 8 miles northwest of Wickes to near Vandervoort.
These storms were moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wickes...                         Vandervoort...
Cossatot River State Park...      Hartley...
Mccauley...                       Cove...
Hatton...                         Bogg Springs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3441 9447 3445 9435 3448 9422 3436 9412
      3436 9425 3431 9426 3426 9447
TIME...MOT...LOC 2203Z 269DEG 2KT 3436 9447 3437 9432

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46
Local storm report, Jul 3, 5:12 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
512 PM CDT Mon Jul 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     Tstm Wnd Dmg     Story                   34.70N 93.52W
07/03/2023                   Montgomery         AR   Trained Spotter

            Trees blown down in Story.

&&

JCG
Special weather statement, Jul 3, 5:25 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
525 PM CDT Mon Jul 3 2023

ARZ141-241-032300-
Northern Montgomery County Higher Elevations AR-
Central and Eastern Montgomery County AR-
525 PM CDT Mon Jul 3 2023

...A strong thunderstorm will impact portions of northwestern
Montgomery County through 600 PM CDT...

At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oden, or 11 miles northwest of Mount Ida, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Ida...                      Oden...
Mauldin...                        Gibbs...
Pencil Bluff...                   Sims...
Hurricane Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3471 9386 3471 9382 3472 9381 3472 9378
      3473 9378 3473 9375 3474 9374 3474 9353
      3451 9357 3456 9390
TIME...MOT...LOC 2224Z 270DEG 10KT 3465 9379

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Goudsward
Special weather statement, Jul 3, 5:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
526 PM CDT Mon Jul 3 2023

ARZ042-032300-
Garland AR-
526 PM CDT Mon Jul 3 2023

...A strong thunderstorm will impact portions of central Garland
County through 600 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm over
Piney in Garland County, or 4 miles northwest of Hot Springs, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hot Springs...                    Hot Springs Village...
Mountain Pine...                  Hot Springs National Park...
Mountain Valley...                Gulpha Gorge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3459 9322 3468 9299 3465 9298 3464 9298
      3464 9297 3451 9290 3448 9319
TIME...MOT...LOC 2225Z 252DEG 14KT 3454 9313

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46
Special weather statement, Jul 3, 5:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
526 PM CDT Mon Jul 3 2023

ARZ069-032300-
Drew AR-
526 PM CDT Mon Jul 3 2023

...A strong thunderstorm will impact portions of northeastern Drew
County through 600 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plantersville, or 7 miles north of Monticello, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello...                     Coleman...
Montongo...                       Selma...
Florence...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3364 9187 3379 9187 3378 9155 3361 9155
TIME...MOT...LOC 2226Z 270DEG 10KT 3374 9178

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Goudsward

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:44 PM CDTSpecial Weather StatementLZKHot Spring31 min
Jul 3, 12:53 PM CDTSpecial Weather StatementLZKGrant37 min
Jul 3, 1:10 PM CDTSpecial Weather StatementLZKJefferson35 min
Jul 3, 1:13 PM CDTSpecial Weather StatementLZKPulaski32 min
Jul 3, 1:21 PM CDTSpecial Weather StatementLZKGrant24 min
Jul 3, 1:27 PM CDTSpecial Weather StatementLZKHot Spring33 min
Jul 3, 1:32 PM CDTSpecial Weather StatementLZKGrant28 min
Jul 3, 1:39 PM CDTSpecial Weather StatementLZKPulaski36 min
Jul 3, 1:43 PM CDTSpecial Weather StatementLZKJefferson32 min
Jul 3, 1:51 PM CDTSevere Thunderstorm WarningLZKGrant39 min
Jul 3, 1:57 PM CDTSpecial Weather StatementLZKLonoke33 min
Jul 3, 2:00 PM CDTSpecial Weather StatementLZKJefferson30 min
Jul 3, 2:12 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke33 min
Jul 3, 2:25 PM CDTSpecial Weather StatementLZKLonoke35 min
Jul 3, 2:28 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski32 min
Jul 3, 2:36 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski24 min
Jul 3, 3:26 PM CDTSpecial Weather StatementLZKPulaski34 min
Jul 3, 3:30 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline45 min
Jul 3, 3:40 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell50 min
Jul 3, 3:57 PM CDTSpecial Weather StatementLZKPerry33 min
Jul 3, 4:25 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Yell37 min
Jul 3, 4:47 PM CDTSpecial Weather StatementLZKDesha43 min
Jul 3, 5:03 PM CDTSpecial Weather StatementLZKPolk42 min
Jul 3, 5:25 PM CDTSpecial Weather StatementLZKMontgomery35 min
Jul 3, 5:26 PM CDTSpecial Weather StatementLZKGarland34 min
Jul 3, 5:26 PM CDTSpecial Weather StatementLZKDrew34 min
Jul 3, 5:49 PM CDTSevere Thunderstorm WarningLZKPolk19 min
Jul 3, 5:59 PM CDTSpecial Weather StatementLZKSaline46 min
Jul 3, 6:36 PM CDTSpecial Weather StatementLZKGarland24 min
Jul 3, 6:48 PM CDTSpecial Weather StatementLZKGrant27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.